Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 145, NWS Raleigh, NC

June 19, 20114 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 19, 2011, 11:35 PM EDT for 4 counties in North Carolina. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2011, 11:35 PM EDT (03:35 UTC)
Expired
Jun 20, 2011, 12:30 AM EDT
In force
55 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Harnett County, NC, Johnston County, NC, Wayne County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 37 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 12:25 AM EDTHAIL 1Wilson, NCHAIL THE SIZE OF QUARTERS AND VERY HEAVY RAIN FELL IN DOWNTOWN WILSON ON MAIN STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 3.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2011-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2011-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
905 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1433 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

768 
WUUS52 KRAH 200335
SVRRAH
NCC085-101-191-195-200430-
/O.NEW.KRAH.SV.W.0145.110620T0335Z-110620T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1135 PM EDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILSON COUNTY IN CENTRAL NORTH CAROLINA
  JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
  WAYNE COUNTY IN CENTRAL NORTH CAROLINA
  EASTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1230 AM EDT

* AT 1132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM CLAYTON TO ERWIN...
  OR ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF RALEIGH TO 10
  MILES SOUTHEAST OF LILLINGTON...MOVING EAST AT 40 MPH. QUARTER
  SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  BENSON...
  FOUR OAKS...FLOWERS...
  EMIT...SMITHFIELD...
  SELMA...
  PINE LEVEL...MICRO...
  PRINCETON...KENLY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3557 7782 3537 7780 3518 7783 3515 7789
      3519 7801 3518 7816 3529 7831 3526 7847
      3531 7855 3525 7862 3527 7882 3553 7870
      3571 7846 3578 7833 3578 7825 3573 7820
      3578 7805 3578 7774 3573 7772 3568 7766
TIME...MOT...LOC 0335Z 275DEG 34KT 3568 7848 3533 7862

$$

77
4 follow-up statements
937 
WWUS52 KRAH 200352
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1152 PM EDT SUN JUN 19 2011

NCC085-200401-
/O.CAN.KRAH.SV.W.0145.000000T0000Z-110620T0430Z/
HARNETT NC-
1152 PM EDT SUN JUN 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARNETT COUNTY IS 
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF HARNETT 
COUNTY. THUS... THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3557 7782 3537 7780 3518 7783 3515 7789
      3519 7801 3518 7816 3521 7817 3529 7831
      3526 7847 3529 7852 3534 7853 3540 7860
      3548 7859 3571 7845 3578 7833 3578 7825
      3573 7820 3578 7805 3578 7774 3568 7766
TIME...MOT...LOC 0351Z 275DEG 34KT 3566 7829 3531 7844

$$

NCC101-191-195-200430-
/O.CON.KRAH.SV.W.0145.000000T0000Z-110620T0430Z/
WILSON NC-JOHNSTON NC-WAYNE NC-
1152 PM EDT SUN JUN 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR WAYNE...JOHNSTON AND WILSON COUNTIES...

AT 1147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM FLOWERS TO 6 MILES SOUTHEAST OF BENSON...
OR ALONG A LINE EXTENDING FROM 11 MILES NORTH OF SMITHFIELD TO 15
MILES SOUTHWEST OF SMITHFIELD...MOVING EAST AT 40 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... SELMA...PINE LEVEL...
MICRO...KENLY...PRINCETON...SIMS...GRANTHAM...LUCAMA...NAHUNTA...
FREMONT...BLACK CREEK...WILSON...MAR-MAC...PIKEVILLE...MOUNT OLIVE...
BROGDEN...GOLDSBORO...EUREKA...WILLBANKS...WALNUT CREEK...
STANTONSBURG...SEVEN SPRINGS...SARATOGA AND ELROY.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3557 7782 3537 7780 3518 7783 3515 7789
      3519 7801 3518 7816 3521 7817 3529 7831
      3526 7847 3529 7852 3534 7853 3540 7860
      3548 7859 3571 7845 3578 7833 3578 7825
      3573 7820 3578 7805 3578 7774 3568 7766
TIME...MOT...LOC 0351Z 275DEG 34KT 3566 7829 3531 7844

$$

77
073 
WWUS52 KRAH 200409
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1209 AM EDT MON JUN 20 2011

NCC101-191-195-200430-
/O.CON.KRAH.SV.W.0145.000000T0000Z-110620T0430Z/
WILSON NC-JOHNSTON NC-WAYNE NC-
1209 AM EDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR WAYNE...EASTERN JOHNSTON AND WILSON COUNTIES...

AT 1207 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SIMS TO GRANTHAM...OR ALONG A LINE
EXTENDING FROM 16 MILES SOUTH OF NASHVILLE TO 13 MILES NORTHWEST OF
MOUNT OLIVE...MOVING EAST AT 40 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... LUCAMA...NAHUNTA...
WILSON...FREMONT...BLACK CREEK...PIKEVILLE...MAR-MAC...MOUNT OLIVE...
BROGDEN...GOLDSBORO...EUREKA...WILLBANKS...WALNUT CREEK...
STANTONSBURG...SEVEN SPRINGS...SARATOGA AND ELROY.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3557 7782 3542 7782 3537 7780 3534 7782
      3518 7783 3515 7790 3519 7801 3518 7816
      3521 7817 3529 7831 3529 7846 3531 7847
      3535 7848 3570 7825 3578 7805 3578 7774
      3573 7772 3568 7766
TIME...MOT...LOC 0409Z 275DEG 34KT 3575 7803 3529 7823

$$

77
673 
WWUS52 KRAH 200420
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1220 AM EDT MON JUN 20 2011

NCC101-200430-
/O.CAN.KRAH.SV.W.0145.000000T0000Z-110620T0430Z/
JOHNSTON NC-
1220 AM EDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JOHNSTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF JOHNSTON 
COUNTY. THUS... THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3557 7782 3541 7782 3537 7780 3534 7782
      3518 7783 3515 7790 3519 7801 3518 7816
      3528 7819 3538 7815 3542 7816 3558 7807
      3571 7804 3578 7799 3578 7774 3573 7772
      3568 7766
TIME...MOT...LOC 0420Z 275DEG 34KT 3574 7790 3528 7810

$$

NCC191-195-200430-
/O.CON.KRAH.SV.W.0145.000000T0000Z-110620T0430Z/
WILSON NC-WAYNE NC-
1220 AM EDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR WAYNE AND WILSON COUNTIES...

AT 1217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM WILSON TO GRANTHAM...OR ALONG A LINE
EXTENDING FROM 16 MILES SOUTH OF NASHVILLE TO 7 MILES NORTHWEST OF
MOUNT OLIVE...MOVING EAST AT 40 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... MOUNT OLIVE...
BROGDEN...GOLDSBORO...EUREKA...WILLBANKS...WALNUT 
CREEK...STANTONSBURG...SEVEN SPRINGS...SARATOGA... WILSON... AND 
ELROY.

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3557 7782 3541 7782 3537 7780 3534 7782
      3518 7783 3515 7790 3519 7801 3518 7816
      3528 7819 3538 7815 3542 7816 3558 7807
      3571 7804 3578 7799 3578 7774 3573 7772
      3568 7766
TIME...MOT...LOC 0420Z 275DEG 34KT 3574 7790 3528 7810

$$

77
280 
WWUS52 KRAH 200428
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1228 AM EDT MON JUN 20 2011

NCC191-195-200438-
/O.EXP.KRAH.SV.W.0145.000000T0000Z-110620T0430Z/
WILSON NC-WAYNE NC-
1228 AM EDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR WAYNE AND WILSON COUNTIES
EXPIRES AT 1230 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE AT 1230 AM.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3557 7782 3541 7782 3537 7780 3534 7782
      3518 7783 3515 7790 3519 7801 3518 7816
      3528 7819 3538 7815 3542 7816 3558 7807
      3571 7804 3578 7799 3578 7774 3573 7772
      3568 7766
TIME...MOT...LOC 0428Z 275DEG 34KT 3573 7781 3527 7801

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:07 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 19, 10:07 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1007 PM EDT SUN JUN 19 2011

.SYNOPSIS...
DISTURBANCES IN THE WEST TO NORTHWEST FLOW ALOFT WILL CONTINUE TO
AFFECT OUR REGION THROUGH MONDAY. A WEAK COLD FRONT WILL MOVE SOUTH
INTO OUR REGION MONDAY AND BECOME NEARLY STATIONARY TO OUR SOUTH
TUESDAY.

&&

.NEAR TERM /THROUGH MONDAY NIGHT/...
AS OF 1007 PM SUNDAY...

INTERESTINGLY TONIGHT... AS IN A FEW NIGHTS AGO... THE DEW POINTS
OVER A PORTION OF OUR REGION INCLUDING THE RALEIGH-DURHAM ASOS WERE
THE LOWEST OF ANY REPORTED ALONG THE ENTIRE EASTERN SEABOARD. THIS
IS PARTLY DUE TO THE CURRENT DROUGHT BUT ALSO IN PART DUE TO THE
PREDOMINATE WESTERLY FLOW AND DRY AIR EAST OF THE APPALACHIANS (IN
THE CURRENT WNW FLOW ALOFT PATTERN). THE LATEST DEW POINTS RANGED IN
THE UPPER 50S TO MID 60S OVER OUR REGION. THIS IS IN STARK CONTRAST
TO THE LOWER 70S OBSERVED JUST TO OUR SOUTH... SOUTHWEST... WEST...
NORTHWEST... AND NORTH. UPSTREAM... YET ANOTHER MCS WAS DEVELOPING
OVER MIDDLE EASTERN TENNESSEE AS THE AIR MASS OVER TENNESSEE WAS
VOLATILE WITH MLCAPES NEAR 4000 J/KG. CONTRAST THAT WITH LESS THAN
200 J/KG MLCAPE OBSERVED AT GREENSBORO (00Z THIS EVENING).

THE MCS OVER EASTERN TENNESSEE SHOULD BE STEERED FROM 300 DEGREES AT
NEAR 30KT. THIS WOULD TAKE THE MCS MORE SOUTHWARD THAN EASTWARD...
AND THEREFORE IT MAY ONLY CLIP OUR FAR SW COUNTIES (STANLY/ANSON)
JUST AFTER MIDNIGHT THROUGH 300 AM. THE PLUME OF DEEP MOISTURE
FEEDING THE INSTABILITY GRADIENT IS SIGNIFICANT TO MAINTAIN OR
INCREASE THE CURRENT MCS OVER EASTERN TN. THIS GRADIENT RUNS
GENERALLY FROM KNOXVILLE SE TO NEAR CHARLOTTE TO NEAR MYRTLE BEACH
SC. THIS IS WHERE THE MCS WILL MOST LIKELY TRACK... IF NOT FURTHER
SOUTH TOWARD THE MOST UNSTABLE AIR FEEDING INTO THE MCS.

MUCH WEAKER CONVECTIVE ACTIVITY HAS BEEN DEVELOPING OVER WVA
EXTENDING EAST INTO THE SHENANDOAH VALLEY OF VA. THIS ACTIVITY IS
ASSOCIATED WITH A WEAK H85 LOW OVER OHIO/WVA... WITH THE H85 WARM
FRONT EXTENDING SE ACROSS VA. A WEAK COLD FRONT STRETCHED SW ACROSS
KY. THE CONVECTIVE ACTIVITY HAS BEEN FORMING INTO A SW-NE ORIENTED
LINE OVER SE WVA. THIS LINE HAS BEEN MOVING ESE AND IF IT CONTINUES
TO HOLD TOGETHER IT WOULD POTENTIALLY AFFECT OUR NORTHERN ZONES LATE
TONIGHT. CURRENT CONVECTIVE PARAMETERS EXCEPT FOR THE ROBUST LAPSE
RATES SUGGEST WEAKENING OF THIS LINE AS IT APPROACHES WELL AFTER
1200 AM (WHEN THE NOCTURNAL COOLING CYCLE WILL BE MAXING).

GIVEN ALL THE ABOVE IT APPEARS THAT WE CAN MAINTAIN A SLIGHT CHANCE
OF THUNDERSTORMS FOR MOST OF THE REGION OVERNIGHT. THE CURRENT LACK
OF INSTABILITY... NOCTURNAL COOLING... CLIMATOLOGY... AND THE
CURRENT DROUGHT SUGGEST TO KEEP POP LOW. LOWS 65-70 WITH SKIES
BECOMING MOSTLY CLOUDY. -BADGETT

FOR MONDAY...

ATMOSPHERE WILL DRY OUT THROUGH EARLY AFTERNOON WITH
ANOTHER CHANCE FOR SCATTERED THUNDERSTORMS IN THE LATE
AFTERNOON/EARLY EVENING TIMEFRAME...THOUGH NOT EXPECTING ANOTHER
LARGE QLCS EVENT ALTHOUGH SPC IS CONTINUING SLIGHT RISK FOR DAY 2
WITH 15% SEVERE PROBABILITIES. SHEAR...CAPE...AND LAPSE RATES ALL
APPEAR TO BE A BIT LESS THAN PREVIOUS AFTERNOONS WITH PERHAPS A
FOCUS FOR BEST CHANCES IN THE SOUTHWEST. TEMPERATURES A BIT TRICKY
FOR TOMORROW AS A BACKDOOR FRONT IS PROGGED TO PUSH ITS WAY INTO THE
CWA FROM THE NORTHWEST POTENTIALLY COOLING HIGH TEMPERATURES IN THE
CENTRAL AND NORTHEASTERN PORTIONS OF THE CWA INTO THE MID OR UPPER
80S. FOR SOUTHERN AND WESTERN SECTIONS HOT AND HUMID CONDITIONS WILL
CONTINUE MONDAY WITH TEMPERATURES IN THE MID 90S AND SOME HEAT
INDICES APPROACHING 100 DEGREES IN SOUTHERN COUNTIES. LOWS UPPER 60S
TO LOW

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT...
AS OF 245 PM SUNDAY...

TUE AND TUE NIGHT: SOME FORECAST MODIFICATIONS THIS PERIOD
NECESSITATED DUE TO A STRONGER THAN EARLIER PROGGED MID LEVEL TROUGH
SAMPLED OVER IL AT 12Z THIS MORNING...AND THE RESULTANT AFFECT OF
DRIVING AN ATTENDING LOW LEVEL FRONTAL TO AROUND THE SC STATE LINE
BY LATE MON NIGHT-EARLY TUE. THE NWP MODELS MAINTAIN A STRONG SIGNAL
THAT A MCS IS LIKELY TO DEVELOP FROM IA/IL ESE'WRD THROUGH THE OH
VALLEY MON AFTERNOON...THEN ACROSS THE VIRGINIAS AND POSSIBLY AS FAR
SOUTH AS NC THROUGH EARLY TUE. HAVE ACCORDINGLY INTRODUCED A
SLIGHT-CHANCE POP OVER THE NE PIEDMONT AND NORTHERN/CENTRAL COASTAL
PLAIN EARLY TUE. THE OTHER FORECAST RAMIFICATION WILL BE FOR
TEMPERATURES UP TO A FEW DEGREES COOLER THAN PREVIOUSLY INDICATED --
WITH HIGHS GENERALLY IN THE MIDDLE 90S -- DESPITE THE NOW WELL-
ADVERTISED STRENGTHENING OF A MID LEVEL RIDGE INTO THE SOUTHEASTERN
US. THE ESTABLISHMENT OF THE RIDGE SHOULD LARGELY INHIBIT ANY
ADDITIONAL SHRA/TSRA DEVELOPMENT TUE AFTERNOON AND NIGHT...EXCEPT
FOR WHERE LINGERING OUTFLOW FROM EARLIER DAY CONVECTION COULD SPARK
AN ISOLATED STORM INVOF THE INTERSTATE 95 CORRIDOR. LOWS IN THE
UPPER 60S TO LOWER 70S.

WED AND WED NIGHT: IN SLOWLY PROGRESSIVE...UNDERNEATH HIGHER
LATITUDE BLOCKED...FLOW ALOFT...THE MID LEVEL RIDGE AXIS SHOULD
CREST OVER CENTRAL AND EASTERN NC EARLY WED...THEN DRIFT OFFSHORE
LATE WED AND WED NIGHT. WED SHOULD BE THE HOTTEST DAY OF THE
WEEK...WHEN THE LOW LEVEL THERMAL RIDGE -- CHARACTERIZED BY
CONSENSUS H85 TEMPERATURES OF 20-22C AND LOW LEVEL THICKNESS VALUES
OF 1430-1440 METERS -- WILL BE CENTERED DIRECTLY OVERHEAD THE
CLIMATOLOGICALLY HOTTEST SANDHILLS AND COASTAL PLAIN. HIGHS OF 94 TO
101 DEGREES...WHICH WILL YIELD HEAT INDICES IN THE 100-105 DEGREE
RANGE AWAY FROM THE NW PIEDMONT COUNTIES (WHERE A RELATIVE MINIMUM
IN TEMPS/DEWPOINTS WILL RESIDE). MOST CONVECTION...ASIDE FROM THE
ISOLATED VARIETY SHOULD REMAIN IN THE MOUNTAINS AND POINTS
WESTWARD...IN CLOSER PROXIMITY TO THE PROGRESSIVE TROUGH AND
ASSOCIATED CYCLONIC FLOW ALOFT. LOWS 70-75.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 305 PM SUNDAY...

THE AFOREMENTIONED TROUGH ALOFT SHOULD GET INCREASINGLY
SHEARED/FLATTENED...IN ZONAL FLOW BENEATH THE HIGHER LATITUDE
BLOCKING...AS IT PROGRESSES TOWARD THE EAST COAST THROUGH THE START
OF THE WEEKEND. THE NWP MODELS ACCORDINGLY INDICATE AN ATTENDING LOW
LEVEL FRONTAL ZONE WILL DRIFT INTO...THEN BECOME QUASI-STATIONARY
AND INCREASINGLY EAST-WEST ORIENTED...OVER THE MID ATLANTIC REGION
LATE WEEK THROUGH THE WEEKEND. COOLER TEMPS GENERALLY IN THE UPPER
80S NORTH TO LOWER-MID 90S SOUTH...AND AN INCREASED LIKELIHOOD OF
SCATTERED SHRAS/TSRAS GIVEN THE PROXIMITY OF THE FRONTAL
ZONE...SHOULD PREVAIL.

&&

.AVIATION /00Z MONDAY THROUGH THURSDAY/...
AS OF 750 PM SUNDAY...

STILL A DECENT AMOUNT OF UNCERTAINTY DURING THE NEXT 24 HOURS WITH
RESPECT TO THE PRECIP CHANCES ACROSS CENTRAL NC. AFTER A LACK OF
PRECIP ASSOCIATED WITH THE FIRST UPPER LEVEL DISTURBANCE THAT MOVED
OVER THE REGION EARLIER THIS AFTERNOON...ANOTHER SHOT OF RAIN AND
POSSIBLY THUNDERSTORMS IS EXPECTED TO COME THROUGH DURING THE
OVERNIGHT HOURS...BEGINNING AROUND 03Z ACROSS THE TRIAD AND THEN
PROGRESSING SOUTH AND EAST DURING THE NEXT SEVERAL HOURS. THIS
DISTURBANCE IS CURRENTLY LOCATED NEAR SOUTHERN OHIO/NORTHERN
KENTUCKY AND IS PROGGED TO TRACK TO THE SOUTHEAST ALONG THE NC/VA
BORDER. THEREFORE...THE GREATEST CHANCE OF PRECIP WILL BE ACROSS THE
NORTHERN TAF SITES. OTHERWISE...AT THE MOMENT...THERE DOES NOT SEEM
TO BE TOO MUCH THREAT FOR FOG/STRATUS DEVELOPMENT OVERNIGHT DUE TO
THE LACK OF RAIN TODAY. HOWEVER...IF ANY PRECIP OCCURS OVERNIGHT AT
A GIVEN TAF LOCATION...A BRIEF PERIOD OF FOG/STRATUS WILL BE
POSSIBLE. MONDAY AFTERNOON EXPECT ANOTHER BREEZY DAY...WITH GUSTS
AROUND 20-25 KNOTS POSSIBLE. AS HAS BEEN THE CASE THE PAST SEVERAL
DAYS...SCATTERED STORMS WILL BE POSSIBLE DURING THE LATE AFTERNOON
HOURS...BUT CONFIDENCE IN COVERAGE/LOCATION IS TOO LOW TO INCLUDE
ANY MENTION IN THE TAFS AT THIS TIME.

OUTLOOK...MONDAY EVENING WILL AGAIN FEATURE THE POTENTIAL FOR
SCATTERED THUNDERSTORMS ALTHOUGH COVERAGE AND STRENGTH DOES NOT
APPEAR TO BE QUITE AS LARGE AS TODAY. DIURNAL SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY THROUGH THE
REMAINDER OF THE PERIOD.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT
NEAR TERM...BADGETT/ELLIS
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...KRR/ELLIS
Hazardous weather outlook, Jun 19, 5:55 PM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
555 PM EDT SUN JUN 19 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-202200-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
555 PM EDT SUN JUN 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND MONDAY
EVENING AS A WEAK COLD FRONT AND SEVERAL UPPER LEVEL DISTURBANCES
MOVE INTO THE REGION. THE MAIN THREAT WILL BE DAMAGING WIND.

BADGETT/ELLIS

In the hours before

Special weather statement, Jun 19, 11:12 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1112 PM EDT SUN JUN 19 2011

NCZ008>010-200415-
GRANVILLE-VANCE-WARREN-
1112 PM EDT SUN JUN 19 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN...VANCE AND GRANVILLE
COUNTIES THROUGH 1215 AM EDT...

AT 1112 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
OAK HILL...OR ABOUT 6 MILES SOUTHEAST OF VIRGILINA...MOVING EAST AT
40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE STOVALL...TUNGSTEN...
BULLOCKSVILLE...DREWRY...NORLINA...WARRENTON.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3622 7800 3638 7879 3655 7878 3655 7796
TIME...MOT...LOC 0312Z 276DEG 35KT 3648 7865

77
Special weather statement, Jun 19, 11:32 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1132 PM EDT SUN JUN 19 2011

NCZ041-042-077-200430-
HARNETT-JOHNSTON-WAKE-
1132 PM EDT SUN JUN 19 2011

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEAST WAKE... EASTERN
HARNETT... AND JOHNSTON COUNTIES THROUGH 1230 AM...

AT 1130 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
SOUTH OF GARNER TO 3 MILES NORTHEAST OF LILLINGTON... MOVING EAST AT
40 MPH.

HAZARDS INCLUDE...
OCCASIONAL LIGHTNING.
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
BRIEF VERY HEAVY RAIN.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3573 7821 3573 7820 3573 7818 3571 7816
      3536 7822 3530 7892 3581 7873
TIME...MOT...LOC 0330Z 269DEG 35KT 3562 7856

BADGETT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 11:12 PM EDTSpecial Weather StatementRAHVance, Warren63 min
Jun 19, 11:32 PM EDTSpecial Weather StatementRAHHarnett, Johnston, Wake58 min
Jun 19, 11:59 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Nash, Warren91 min
Jun 20, 12:13 AM EDTSpecial Weather StatementRAHCumberland, Sampson62 min
Jun 20, 12:53 AM EDTSevere Thunderstorm WarningRAHSampson52 min
Jun 20, 1:02 AM EDTSpecial Weather StatementRAHChatham, Wake58 min
Jun 20, 1:09 AM EDTSevere Thunderstorm WarningRAHChatham, Durham, Wake51 min
Jun 20, 1:54 AM EDTSpecial Weather StatementRAHJohnston, Wilson66 min
Jun 20, 4:40 AM EDTSpecial Weather StatementRAHWayne65 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.